Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy And Incontinence With Aids

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

...Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support References What Is Peripheral Neuropathy? Approximately 60 percent of HIV+ people will develop problems that involvethe nervous system. The nervous system controls thinking, movement, sensations,and feelings. There are two parts of the nervous system: the brain and the spine...
Ask the Experts

Neuropathy from Statins or Hiv or Hiv meds???

How do I know what is causing my neuropathy? I have been with Hiv/Aids for 20 years, on meds the entire time, and on statins for 3 years. The neuropathy started about 1 year ago. How do I know what is causing it??? I have heard it could be the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I am disappointed to hear that your HIV doc does't want to pursue/evaluate your complaints. Neuropathy remains a frustrating problem often requiring special expertise Read more »

Can nutrition and exercise help improve HIV-related neuropathy?

Some background about me: I was diagnosed with HIV/AIDS in April of this year, a late-stage diagnosis with CD4 <50. My count is still <50 but I have recently started Atripla. In the past 2 months I have also been treated for PCP and subsequently...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...Peripheral Neuropathy (PN) can be caused by HIV or by medications like Zerit (D4T). You are not taking Zerit. PN can be confused with other issues, so it is good to see a neurologist Read more »

neuropathy from hiv or drugs

is my neropathy from my hiv or my drugs that i am taking for hiv....?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thank you for your post.Both HIV itself and some HIV medications (mostly d4T and ddI) can cause peripheral neuropathy. If you're having pain in your feet or Read more »

Neuropathy and initial HIV syndrome

Is it likely that symptoms of distal neuropathy will show up during the acute HIV syndrome phase? Many thanks and god bless
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Persons with new onset HIV infection sometimes will get neurologic findings that include headache (meningitis like), pain syndrome (radiculopathy), and Read more »
Articles
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

...Selected Sources Introduction Peripheral neuropathy is the most common neurological disorder in people with HIV infection. It can be a major source of pain and discomfort and a limiting factor in antiretroviral treatment. Since... Read more »
The Well Project

HIV/AIDS, Neuropathy, Painkillers (My Personal Hell)

... Well, where do I start!? I guess pain ... physical and mental. One of the situations that we face with HIV/AIDS is pain ... from neuropathy, aging, etc., etc. I myself was on pain medication -- exactly, Oxycodone. Well, 8 years ago Read more »
AIDS InfoNet

Peripheral Neuropathy

...a disease of the peripheral nerves. These are all the nerves except for the brain and spinal cord. About 30% of people with HIV develop PN. Some PN is a breakdown of the nerve endings (axons) that send sensations to the brain. Sometimes, PN is... Read more »
The Body PRO

Peripheral Neuropathy Still Common Among HIV-Infected Patients on HAART; Risk May Increase With Age

...results of studies directly from those who actually conducted the research. In this interview, you'll meet one of these impressive HIV researchers and read his explanation of a study he presented at CROI 2009. My name is Scott Evans. I'm with... Read more »
Connect With Others

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
...I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »

Neuropathy

Posted by tol85, 1 Reply
...negative and suddenly all symptoms are gone? I've been told that Neuropathy is something usually found in the latter part of HIV or AIDS. Usually cause by certain mediactions. My other question is, how common is neuropathy in early HIV? I... Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
...I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »

Neuropathy

Posted by James1941, 1 Reply
...I was just reading Scot on 'Fatigue' and know that I am lucky/unlucky to be living in Australia. Lucky because HIV means a full disability pension - permanent, not much but enough to exist on. Lucky because I too suffer from fatigue but, because Read more »